MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135191
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, intraoperatively, the catheter had a leak and a cut at the junction of extension tube and bifurcate.It was also stated that during the operation, it was observed that the external extension tube at the venous luer adapter was ruptured.There was nothing unusual observe on the device prior to use.Flushing was done prior to use with no abnormalities found.Betadine was the cleaning agent used on the device.Tego was not utilized and the insertion site was treated prior to product placement.There were no other products being utilized with the device.There was unspecified amount of blood loss and blood transfusion was not required due to the event.The catheter was replaced as a remedial action and intervention/treatment required as a result of the event.The treatment proceeded and was completed after the remedial action was done.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, intraoperatively, the catheter had a leak and a cut at the junction of extension tube and bifurcate.It was also stated that during the operation, it was observed that the external extension tube at the venous luer adapter was ruptured.There was nothing unusual observe on the device prior to use.Flushing was done prior to use with no abnormalities found.Betadine was the cleaning agent used on the device.Tego was not utilized and the insertion site was treated prior to product placement.There was no excessive force used on the device.There were no other products being utilized with the device.There was unspecified amount of blood loss and blood transfusion was not required due to the event.The catheter was replaced as a remedial action and intervention/treatment required as a result of the event.The treatment proceeded and was completed after the remedial action was done.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 correction: e1 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.A photographic evaluation noted that there was a cut in the extension tube where it met the venous luer adapter.The placement of the cut suggested that it was created by clamping the tubing too close to the luer adapter.It was reported that there was a leak or hole on the extension tube at or near the bifurcate/hub and at or near the luer adapter.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.Clamping the extension tube close to the luer adapter can cause excess stress on the extension tubing which can lead to breaks/leaks in the tubing where it connects to the luer adapter.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: clamping repeatedly on the same spot could weaken the tubing and clamping near the adapter and hub should be avoided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21283627
Report Number1282497-2025-00053
Device Sequence Number21167046
Product Code MPB
UDI-Device Identifier10884521006447
UDI-Public10884521006447
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888135191
Device Catalogue Number8888135191
Device Lot Number2311000348
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer02/05/2025
02/07/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date02/07/2025
03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale
Patient Weight70 KG